MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 3ML SALINE 3ML FILL; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON SYRINGE 3ML SALINE 3ML FILL; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306544
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 306544 batch # 4317284.I had a nurse bring me a 3 ml saline flush yesterday that she opened form the package and was about to use when she noticed a piece of what looks like the black rubber stopper floating in the saline.Small enough it could have been pushed out of the syringe into the line.Customer response received on 03-feb-25 1.Can you please provide an exact date of event the syringe was discovered on 01-29-2025.2.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No patient harm, injury, complication or negative outcome occurred.The nurse was about to flush an iv when she saw the piece floating in the saline.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported a piece of the black rubber stopper was floating in the saline.To aid in the investigation, one sample with no packaging flow wrap and two photos were received for evaluation by our quality team.A visual inspection was performed, and there is a loose particle in the syringe that is 1/8" x 1/32".The particle has the same material composition as the rubber stopper.The rubber stopper in the syringe has no damages.The two photos provided show the sample received.No other defects or imperfections were observed.This defect could occur if a particle was left adhered to the stopper during the rubber stopper trimming process.A device history record review was completed for provided material number 306544, lot 4317284.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
SYRINGE 3ML SALINE 3ML FILL
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21313450
Report Number1911916-2025-00085
Device Sequence Number20870785
Product Code NGT
UDI-Device Identifier30382903065449
UDI-Public(01)30382903065449(11)241112(17)271031(10)4317284
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306544
Device Lot Number4317284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer02/09/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown